Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 30, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jul 19, 2022, 1:48 AM MDT for 16 counties in North Dakota. It took effect at Jul 19, 2022, 6:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 1:48 AM MDT (07:48 UTC)
- In effect from
- Jul 19, 2022, 6:00 AM MDT
- Expired
- Jul 19, 2022, 7:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 41 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2696 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted.
687 WWUS73 KBIS 190748 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 248 AM CDT Tue Jul 19 2022 NDZ031>034-040>048-050-051-191600- /O.NEW.KBIS.WI.Y.0030.220719T1200Z-220720T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Lamoure, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Solen, Beach, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott, Strasburg, and Selfridge 148 AM MDT Tue Jul 19 2022 /248 AM CDT Tue Jul 19 2022/ ...WIND ADVISORY IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Southwest and parts of south central North Dakota. * WHEN...From 6 AM MDT /7 AM CDT/ this morning to 6 PM MDT /7 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
5 follow-up statements
278 WWUS73 KBIS 191134 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 634 AM CDT Tue Jul 19 2022 NDZ031>034-040>048-050-051-191945- /O.CON.KBIS.WI.Y.0030.220719T1200Z-220720T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Lamoure, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Solen, Beach, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott, Strasburg, and Selfridge 534 AM MDT Tue Jul 19 2022 /634 AM CDT Tue Jul 19 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Southwest and parts of south central North Dakota. * WHEN...Until 6 PM MDT/7 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
590 WWUS73 KBIS 191510 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1010 AM CDT Tue Jul 19 2022 NDZ035>037-192315- /O.EXA.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/ Burleigh-Kidder-Stutsman- Including the cities of Bismarck, Jamestown, Steele, and Tappen 1010 AM CDT Tue Jul 19 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Across southern North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ031>034-040>048-050-051-192315- /O.CON.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Lamoure, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Solen, Beach, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott, Strasburg, and Selfridge 910 AM MDT Tue Jul 19 2022 /1010 AM CDT Tue Jul 19 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Across southern North Dakota * WHEN...Until 6 PM MDT/7 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
881 WWUS73 KBIS 191754 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1254 PM CDT Tue Jul 19 2022 NDZ031>037-040>048-050-051-200000- /O.CON.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/ Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Beach, New Leipzig, Solen, Marmarth, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 1154 AM MDT Tue Jul 19 2022 /1254 PM CDT Tue Jul 19 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Across southern North Dakota * WHEN...Until 6 PM MDT/7 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
372 WWUS73 KBIS 192034 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 334 PM CDT Tue Jul 19 2022 NDZ031>037-040>048-050-051-200000- /O.CON.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/ Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Beach, New Leipzig, Solen, Marmarth, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 234 PM MDT Tue Jul 19 2022 /334 PM CDT Tue Jul 19 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Across southern North Dakota * WHEN...Until 6 PM MDT/7 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
086 WWUS73 KBIS 192348 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 648 PM CDT Tue Jul 19 2022 NDZ031>037-040>048-050-051-200100- /O.EXT.KBIS.WI.Y.0030.000000T0000Z-220720T0100Z/ Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Beach, New Leipzig, Solen, Marmarth, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 548 PM MDT Tue Jul 19 2022 /648 PM CDT Tue Jul 19 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT/8 PM CDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Across southern North Dakota * WHEN...Until 7 PM MDT/8 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 19, 12:56 AM MDT, 52 minutes earlier.
Area forecast discussion, Jul 19, 12:56 AM MDT, 52 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 156 AM CDT Tue Jul 19 2022 .UPDATE... Issued at 155 AM CDT Tue Jul 19 2022 Main update is to extend the current Severe Thunderstorm Watch until 4 AM CDT. Ongoing thunderstorms continue to move eastward into favorable environment for potentially severe weather. The trend may be more of wind threat now, although lapse rates are still steep, and shear and instability is still high. Given this trend have extended the watch for two hours, except across Divide, McKenzie, and Williams counties. These counties are now post frontal and should have very minimal threat for severe weather for the rest of the night. Only other item of concern for tonight is some increased winds behind the mentioned front. After passage some winds may gust to near 40 mph. UPDATE Issued at 1250 AM CDT Tue Jul 19 2022 Strong to severe storms continue to push eastward across the Highway 2 corridor. These storms have had a history of strong winds and large hail. Ahead of these storms remains high values of MUCAPE and strong wind shear. There is some concern the atmosphere is starting to get stressed given the already multiple rounds of convection. However, if these storms can find the right environment, look for all forms of severe weather to be possible through the night, including strong winds up to 75 MPH, hail up to 2 inches in diameter, and a tornado or two possible. A Severe Thunderstorm Watch remains until 2 AM CDT. This will have to be evaluated for extension in the coming hours, especially from about Minot and eastward. UPDATE Issued at 900 PM CDT Mon Jul 18 2022 ** MESOSCALE UPDATE DISCUSSION ** As of 02 UTC, new, and rapidly-intensifying storms are forming west of Williston, on the leading edge of greater forcing aloft and just north of the surface triple point. The downstream air mass is characterized by increasingly-rich low-level moisture, with the storms beginning to impinge on an axis of lower 70s F dewpoints that extend from northern ND into far northeastern MT. This is generating strong to extreme bouyancy, albeit with some residual inhibition, with MUCAPE upwards of 4500 J/kg. Strong wind fields are in place with deep-layer shear of 50-60 kt, and low- level hodographs possess enough curvature and size to support up to 200 m2/s2 of 0-1-km SRH. Thus all severe hazards are possible, but the tornado risk may be somewhat mitigated if storms are not fully surface-based owing to residual inhibition. On the other hand, that inhibition could maintain semi-discrete supercells, which would bolster the risk of large to very large hail given the deep-layer shear and favorable lapse rates and bouyancy. Finally, the strong wind fields including 0-3-km bulk shear of 30-40 kt and DCAPE of 1000-1500 J/kg will favor damaging wind risk, especially if bowing segments develop, which could be the case if cold pools expand sufficiently to overcome residual capping. The main uncertainty with this scenario remains focused on convective coverage, especially with southward extent, owing to that capping. Even areas along the U.S. Highway 2 corridor may maintain some degree of capping as the upstream convection approaches. Further south yet, the 00 UTC Bismarck RAOB sampled considerable CIN for boundary-layer based parcels, so the high-based convection south and east of Bismarck is not realizing the full potential of the bouyancy profile. It has occasionally strengthened, but the severe-storm threat with those cells is lower. CJS UPDATE Issued at 848 PM CDT Mon Jul 18 2022 Quick update to expire the Heat Advisory at 9 PM CDT/8 PM MDT. UPDATE Issued at 802 PM CDT Mon Jul 18 2022 SPC has issued Severe Thunderstorm Watch 475 for basically the northern two tiers of counties in northwest and north central North Dakota plus McKenzie county. UPDATE Issued at 643 PM CDT Mon Jul 18 2022 Decided to go ahead and extend the Heat Advisory until 02z with plenty of stations still seeing heat index values in the 100 to 105 degree range. The other challenge tonight will be approaching severe thunderstorms coming from northeastern Montana. These storms should continue to become better organized as they approach northwest North Dakota in the next one to three hours. Very large hail up to two inches in diameter are possible with any of these storms that can stay discrete (one cell northwest near Poplar Montana continues to try and develop ahead of the main line of storms further west). However, it appears upscale growth into an MCS or multiple line segments/bows will start the transition to a wind threat rather quickly. A brief tornado also can't be ruled out with either storm mode as the low level jet starts to kick in. By the time this MCS reaches northwest North Dakota, the environment will be favorable for severe wind gusts to 75 mph given large DCAPE, strong 0-3km bulk shear, and strong BRN shear per RAP mesoanalysis trends. These storms will likely continue through the night across the northern third of the state. For this update, the main change was to tweak the precipitation chances to better account for storm timing/radar observations and to extend the Heat Advisory. Otherwise, just blended in the latest observations to the going forecast. && .SHORT TERM...(Today and tonight) Issued at 230 PM CDT Mon Jul 18 2022 Forecast highlights in the short term period will be the warm and humid conditions today and strong to severe thunderstorm chances later today into tonight. Currently, upper ridge axis extending north/northeast across the Dakotas this afternoon, with a developing sfc low over the lee of the Montana rockies and another low over the Black Hills. Sfc trough extends from southwest ND to northeast ND as evident in sfc wind obs. Persistent band of mid to upper level clouds, associated with a mid level wave, has been over southwest ND into east central ND for much of the day, and has wrecked havoc on the daytime temperature forecast. No signs of this eroding, so went ahead and lowered highs for today by several degrees for those locations impacted by the cloud cover. Still very humid with sfc dewpoint temperatures in the low to mid 70s most areas. Have opted to leave the heat advisory as is with this product issuance as even despite the clouds, we will still approach and exceed 100F heat index over most areas this afternoon. A few CAMs still indicate that we may see a few storms south central and east into the James River Valley this afternoon or early evening. High CAPE here along with modest shear, so an isolated severe storm remains possible if any convection can fire up. As of 19Z there are a few towering CU just northeast of the Black Hills moving northeast, so perhaps this is what we will get in a few hours. The main threat remains over northwest and north central North Dakota later today through this evening, and perhaps for a few hours overnight. The strong/compact mid level low will be over north central MT by 00Z, then developing into far northwest ND by around 06Z. As forcing aloft approaches and interacts with an eastward moving cold front, expecting to see discrete storm development with large to very large hail a threat given straight hodographs, and also a severe wind threat with high DCAPE and as 0-3km wind shear increases. RAP and HRRR sfc low placement and forecast wind fields put the frontal triple point across northeast MT and northwest ND this evening, so this area will see the max forcing for potentially high end severe storms. A tornado or two will be possible as well given the low level wind shear projected and the potential strength of any updrafts. Discrete cells are then expected to congeal into one or two segments as they march across northern ND late in the evening and overnight. Steep lapse rates will maintain a large hail threat, in addition to the severe wind gust potential. Would expect a severe weather watch to be issued at some point over the next few to several hours. How far south the severe threat goes is in question. In the wake of the cold front, gusty northwest winds will develop west into central after midnight. There may be an hour or two period along to immediately behind the cold front where we may see stronger winds with gusts to 40-45 knots. .LONG TERM...(Tuesday through Monday) Issued at 230 PM CDT Mon Jul 18 2022 The long term begins with the strong mid level over northwest North Dakota, and its associated sfc low across the Red River Valley. Gusty west/northwest winds will develop quickly from west to east Tuesday morning as the boundary layer starts to mix. The gusty winds will then continue through the day Tuesday before slowly winding down west to east Tuesday night. Gradient forcing isn't overly impressive, but there is a good unidirectional wind profile so decent momentum transfer is expected. In addition, scattered wrap around showers and isolated thunderstorms are forecast for much of the day Tuesday, so potential is there for this activity to mix down an occasional isolated strong wind gust most anywhere. More favorable location for the stronger winds and future wind headlines is still over the higher terrain of the southwest, though may need headlines over a broader area to cover the mix down potential. Will let the midnight shift issue any possibly wind headlines as we focus for now on the heat and severe potential today and tonight. Behind the cold front, much drier and cooler air will push into the region for Tuesday, with dewpoint temperatures in the 50s and highs in the 70s and 80s. A slow warming trend and mainly dry weather can then be expected through Friday with a west/northwest flow aloft in place across the Northern Plains. There may be a few embedded waves moving through the flow aloft, which could bring some precipitation to our area, more so towards the end of the work week. Ensembles and NBM remain in somewhat agreement with more defined wave moving across the region this coming weekend, which would bring our next best chance for widespread precipitation and thunderstorm chances. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1250 AM CDT Tue Jul 19 2022 Strong to severe thunderstorms will continue to impact northern North Dakota tonight, mainly from KISN to KMOT to KRUG. Some of these storms could become severe with very large hail up to two inches in diameter and damaging wind gusts to 75 mph. Elsewhere will see slight chances for showers and thunderstorms, and partly cloudy skies. Brief MVFR/IFR conditions are possible if any of the heavier storm cores move overhead. Storms should diminish from west to east later tonight, but a few more showers are likely north and central on Tuesday along with lingering lower clouds. These could bring some MVFR to brief IFR conditions to the area through the day Tuesday. Strong northwest winds will start to develop by late Tuesday morning and last through the afternoon, with the highest gusts up to 45 mph. The strongest winds on Tuesday will be across the south. Some low level wind shear is also possible at times through Tuesday morning as cold front moves through. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Anglin SHORT TERM...NH LONG TERM...NH AVIATION...Anglin
Hazardous weather outlook, Jul 19, 12:46 AM MDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 146 AM CDT Tue Jul 19 2022 NDZ001-009-017>023-025-031>037-040>048-050-051-200700- Divide-Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 146 AM CDT Tue Jul 19 2022 /1246 AM MDT Tue Jul 19 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Isolated strong to severe thunderstorms are possible tonight across portions of western, central, and southern North Dakota. The main threats will be damaging winds up to 60 mph, and large hail up to the size of a quarter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northwest winds will be possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any sized hail and damaging wind gusts to the National Weather Service at 1-800-247-0212. NDZ002>005-010>013-200700- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- 146 AM CDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of north central North Dakota and northwest North Dakota. .DAY ONE...Tonight Scattered to numerous severe thunderstorms are forecast across portions of northern central North Dakota through tonight. The main threats will be damaging winds up to 75 mph, and very large hail up to two inches in diameter. A tornado or two is possible. A Severe Thunderstorm Watch is in effect until 4 AM CDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northwest winds will be possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any sized hail and damaging wind gusts to the National Weather Service at 1-800-247-0212.
In the hours before
Special weather statement, Jul 18, 10:56 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1156 PM CDT Mon Jul 18 2022
NDZ048-051-190530-
La Moure ND-Dickey ND-
1156 PM CDT Mon Jul 18 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN LAMOURE
AND EASTERN DICKEY COUNTIES THROUGH 1230 AM CDT...
At 1155 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of Verona to near Elm Lake. Movement was
east at 15 mph.
HAZARD...Wind gusts to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Verona around 1200 AM CDT.
Other locations in the path of these storms include Ellendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4594 9821 4594 9876 4595 9876 4623 9850
4645 9803 4629 9804 4628 9801 4624 9800
4601 9801
TIME...MOT...LOC 0455Z 257DEG 14KT 4645 9805 4589 9874
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ANGLINLocal storm report, Jul 18, 11:11 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST 4 N RAY 48.40N 103.17W
07/19/2022 M63 MPH WILLIAMS ND MESONET
MESONET STATION 327380 3 N RAY (NDAWN). 3
METER WIND 60 MPH, 10 METER WIND 63 MPH.
&&
MEJLocal storm report, Jul 18, 11:45 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1245 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 3 S RAY 48.30N 103.17W
07/19/2022 M1.75 INCH WILLIAMS ND PUBLIC
RELAYED THROUGH BROADCAST MEDIA. REPORT OF
GOLF BALL SIZED HAIL.
&&
MEJLocal storm report, Jul 19, 12:00 AM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL 7 WSW LOSTWOOD 48.43N 102.56W
07/19/2022 E1.25 INCH MOUNTRAIL ND PUBLIC
RELAYED THROUGH SOCIAL MEDIA. PHOTO OF
HAILSTONE APPROXIMATELY THE SIZE OF A HALF
DOLLAR.
&&
MEJLocal storm report, Jul 19, 12:02 AM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
102 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST 1 SW BOWBELLS 48.79N 102.27W
07/18/2022 M58 MPH BURKE ND MESONET
US AIR FORCE WEATHER STATION 1.5 SW OF
BOWBELLS.
&&
JAALocal storm report, Jul 19, 1:47 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL LANSFORD 48.63N 101.38W
07/19/2022 E1.00 INCH BOTTINEAU ND BROADCAST MEDIA
REPORT RELAYED THROUGH BROADCAST MEDIA. TIME
ESTIMATED BASED ON RADAR.
&&
JAAThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:52 PM MDT | Special Weather Statement | BIS | McIntosh | 23 min |
| Jul 18, 8:19 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 56 min |
| Jul 18, 8:38 PM MDT | Special Weather Statement | BIS | McIntosh | 37 min |
| Jul 18, 9:13 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 62 min |
| Jul 18, 9:16 PM MDT | Special Weather Statement | BIS | Dickey | 29 min |
| Jul 18, 9:41 PM MDT | Tornado Warning | BIS | Burke, Divide | 34 min |
| Jul 18, 10:02 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 58 min |
| Jul 18, 10:06 PM MDT | Tornado Warning | BIS | Burke | 24 min |
| Jul 18, 10:15 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Mountrail, Ward, Williams | 41 min |
| Jul 18, 10:30 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Renville, Ward | 38 min |
| Jul 18, 10:56 PM MDT | Special Weather Statement | BIS | Dickey | 34 min |
| Jul 18, 10:59 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Williams | 61 min |
| Jul 18, 11:45 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Renville, Ward | 60 min |
| Jul 19, 12:45 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, McHenry, Mountrail, Renville, Ward | 60 min |
| Jul 19, 1:23 AM MDT | Severe Thunderstorm Warning | BIS | Ward | 37 min |
| Jul 19, 1:57 AM MDT | Special Weather Statement | BIS | McHenry | 33 min |
| Jul 19, 2:00 AM MDT | Special Weather Statement | BIS | Bottineau | 30 min |
| Jul 19, 2:28 AM MDT | Special Weather Statement | BIS | Rolette | 32 min |
| Jul 19, 2:35 AM MDT | Severe Thunderstorm Warning | BIS | Rolette | 40 min |
| Jul 19, 3:11 AM MDT | Special Weather Statement | BIS | Rolette | 34 min |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.